Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 8, NWS Wichita, KS

May 26, 2008Montgomery County, Wilson County, Kansas

NWS Wichita, KS issued this flash flood warning at May 26, 2008, 1:00 PM CDT for Montgomery County, Wilson County, Kansas. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2008, 1:00 PM CDT (18:00 UTC)
Expired
May 26, 2008, 7:30 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 141 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 1:07 PM CDTFLASH FLOODIndependence, KSSOME ROADS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 261800
FFWICT
KSC125-205-262200-
/O.NEW.KICT.FF.W.0008.080526T1800Z-080526T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
100 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  WILSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 500 PM CDT.

* AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN
  ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE
  INCH POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BENEDICT...BOLTON...BUFFALO...BUXTON...CANEY...
  CHERRYVALE...COFFEYVILLE...COFFEYVILLE AIRPORT...COYVILLE...
  DEARING...ELK CITY...FREDONIA...HAVANA...INDEPENDENCE AIRPORT...
  INDEPENDENCE...LIBERTY...NEODESHA...NEW ALBANY...SYCAMORE...TYRO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 3771 9594 3772 9552 3700 9553 3701 9594
TIME...MOT...LOC 1800Z 180DEG 0KT 3719 9577

$$

KETCHAM
2 follow-up statements
000 
WGUS53 KICT 262141
FFWICT
KSC125-205-270030-
/O.EXT.KICT.FF.W.0008.000000T0000Z-080527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  WILSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 730 PM CDT.

* AT 439 PM CDT...FLASH FLOODING WAS STILL BEING REPORTED FROM
  PREVIOUS THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BENEDICT...BOLTON...BUFFALO...BUXTON...CHERRYVALE...
  COFFEYVILLE...COFFEYVILLE AIRPORT...COYVILLE...DEARING...ELK
  CITY...FREDONIA...INDEPENDENCE AIRPORT...INDEPENDENCE...LIBERTY...
  NEODESHA...NEW ALBANY...SYCAMORE...TYRO.

AT 439 PM CDT...LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT A FEW 
COUNTY ROADS ARE BARRICADED ACROSS THE WARNED AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.

LAT...LON 3771 9594 3772 9552 3700 9553 3701 9594
TIME...MOT...LOC 2140Z 180DEG 0KT 3719 9577

$$

KETCHAM
000 
WGUS73 KICT 270030
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT MON MAY 26 2008

KSC125-205-270040-
/O.EXP.KICT.FF.W.0008.000000T0000Z-080527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON KS-MONTGOMERY KS-
730 PM CDT MON MAY 26 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR MONTGOMERY AND WILSON
COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3771 9594 3772 9552 3700 9553 3701 9594
TIME...MOT...LOC 2141Z 180DEG 0KT 3719 9577

$$

KETCHAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:52 PM CDT, 8 minutes earlier.

Area forecast discussion, May 26, 12:52 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1252 PM CDT MON MAY 26 2008

.UPDATE...

.AVIATION...
FOR THE 18Z TAF SUITE.
CURRENT CONVECTION ACROSS SOUTHEAST KS CONTINUES TO DIMINISH AT THIS
TIME.  WILL KEEP SOME VCTS IN THE KCNU TAF FOR AT LEAST THE NEXT
COUPLE OF HOURS UNTIL THIS CONVECTION COMES TO AN END.  ALSO NOTED
SOME MVFR CEILINGS ACROSS CENTRAL AND SOUTH CENTRAL KS.  EXPECT THIS
CLOUD COVER TO SLOWLY BURN OFF AS THE AFTERNOON PROGRESSES.

ATTENTION THEN SHIFTS TO CONVECTION CHANCES TO THE WEST OF KHUT/KRSL
AND KICT THIS EVENING. WILL GO WITH VCTS NEAR THESE AREA AFTER 23Z
AND EXTEND IT UNTIL 06Z AS CONVECTION IS PROGGED TO MOVE ACROSS
MOST OF CENTRAL AND SOUTH KS DURING THE EVENING HOURS.  WILL ALSO
INCLUDE A TEMPO GROUP FOR SOME VARIABLE GUSTY WINDS AND REDUCE
VISIBILITIES TO MVFR WITH SOME STRONGER STORMS EXPECTED TO MOVE
ACROSS KHUT/KICT AREAS.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 1156 AM CDT MON MAY 26 2008/

UPDATE...

ANOTHER INTERESTING AFTERNOON UNFOLDING ACROSS THE AREA.

FIRST CONCERN IS CURRENT HEAVY RAINFALL ACROSS SOUTHEAST KANSAS.
THIS CONVECTION IS SUPPORTED BY SOME ISENTROPIC LIFT IN THE 315-325K
LAYER AND CONTINUES TO BACKBUILD OVER THE SAME LOCATIONS AS THIS
LIFT CONTINUES. SO CERTAINLY A LOCALIZED FLOODING THREAT AS THIS
CONVECTION WILL CONTINUE FOR AT LEAST A COUPLE OF MORE
HOURS...BEFORE SHORT TERM MODELS SUGGEST THAT THIS LIFT WILL
DIMINISH OR END AFTER 19Z.

FOCUS THEN QUICKLY SHIFTS OVER CENTRAL AND SOUTH CENTRAL KANSAS...AS
ATMOSPHERE RESETS ITSELF FOR ANOTHER ROUND OF CONVECTION LATE THIS
AFTERNOON INTO THIS EVENING.  CURRENT ANALYSIS SHOWS AN OUTFLOW
BOUNDARY DRAPED ACROSS CENTRAL KS INTO SOUTHWEST KS...WITH A DRYLINE
DRAPED SOUTH FROM DDC SOUTH INTO THE TX PANHANDLE.  SO AREAS JUST TO
THE WEST OF THE FORECAST AREA LOOKS AGAIN AN AREA OF CONCERN...AS
JET STREAK IN THE MID LEVEL FLOW COMES OUT OF THE SOUTHERN ROCKIES
INTO THE PLAINS FOR THE LATE AFTERNOON HOURS. VERY UNSTABLE AIRMASS
(3000-4000 J/KG) IS ALREADY IN PLACE JUST TO THE SOUTH AND EAST OF
THE ABOVE MENTIONED BOUNDARIES...WITH BULK SHEAR OF 30-35KT
SUFFICIENT FOR SEVERE THUNDERSTORMS TO DEVELOP.  CURRENT THOUGHTS
ARE THAT INITIATION WILL HOLD OFF UNTIL AROUND 21Z TO THE WEST OF
THE AREA AND MOVE EAST INTO CENTRAL AND SOUTH CENTRAL KANSAS AS THE
LATE AFTERNOON INTO THE EVENING PROGRESSES. SO SOME OF THE SAME
AREAS THAT WERE UNDER A SEVERE THREAT ON SUNDAY LOOK BE UNDER IT
AGAIN THIS EVENING. MAIN TORNADO THREAT LOOKS TO BE TO WEST OF THE
AREA...AS BULK SHEAR/EHI INCREASES OVER THIS AREA THIS EVENING.  BUT
CANNOT RULE OUT A SUPERCELL CAPABLE OF PRODUCING A TORNADO POSSIBLY
REACHING AREAS TO THE WEST OF HIGHWAY 14 BEFORE THREAT EVOLVES INTO
A LARGE HAIL AND DAMAGING WIND THREAT.

STORM TRAINING OVER THE SAME AREAS COULD ALSO LEAD TO A FLASH
FLOODING THREAT.

KETCHAM

PREV DISCUSSION... /ISSUED 623 AM CDT MON MAY 26 2008/

AVIATION...
12Z TAFS...THUNDERSTORMS ARE STILL GOING EAST OF INTERSTATE 135
THIS MORNING...AND THUNDERSTORM CHANCES WILL CONTINUE THROUGHOUT
THE DAY AND EVENING AT ALL TAF SITES. A FRONTAL BOUNDARY WILL LAY
ACROSS CENTRAL KANSAS THROUGH THE PERIOD. CONVECTION SHOULD MOVE
OUT OF THE AREA BY EARLY MORNING...LEAVING VFR CONDITIONS FOR THE
REMAINDER OF THE TAF PERIOD.

SCHRECK

PREV DISCUSSION... /ISSUED 335 AM CDT MON MAY 26 2008/

DISCUSSION...

TODAY-TONIGHT:

RECORD IS GETTING OLD WITH ANOTHER ROUND OF SEVERE WEATHER BEHIND
AND ANOTHER ONE ON THE HORIZON. OUTFLOW FROM CURRENT ROUND HAS
PUSHED NEAR I-40 IN WESTERN OK. HOWEVER FLOW HAS ALREADY TURNED
BACK TO THE SOUTH TO THE NORTH OF THIS BOUNDARY...SO GOOD POTENTIAL
FOR MOISTURE TO FLY BACK NORTH ONCE AGAIN. AM A BIT CONCERNED THAT
ELEVATED PRECIPITATION WILL BREAK OUT ACROSS THE WESTERN HALF OF
FORECAST AREA THROUGH 1500 UTC...BUT WILL ONLY KEEP SLIGHT CHANCES FOR
THAT. MAIN SHOW ANTICIPATED TO START THIS AFTERNOON AS DECENT
SHORTWAVE CURRENTLY IN SOUTHERN ROCKIES EJECTS ACROSS PLAINS LATER
TODAY. SO IT APPEARS THERE WOULD BE ANOTHER OF SEVERE STORMS
INITIATING MOST LIKELY SOMEWHERE IN CENTRAL KS AND PROPAGATING
SOUTHEAST DURING THE EVENING AND OVERNGT HOURS...NOT ALL THAT
UNLIKE WHAT HAPPENED SUN EVENING...EXCEPT WITH BETTER UPPER
SUPPORT. BASED ON UNCERTAINTY WHERE STORMS WOULD INITIATE...OPTED
TO HOLD OFF ON THE FLOOD WATCH FOR NOW.

TUE-WED:

COURSE CONSIDERABLE UNCERTAINTY WITH FORECAST...WITH EVERYTHING
DEPENDENT ON HOW THINGS WILL PLAY OUT ON MON/MON NIGHT. ONE THING
THAT IS INTERESTING IS DECENT AGREEMENT BETWEEN OLD EUROPEAN CENTRE
FOR MEDIUM RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM
MODEL THAT COLDER AIR WILL BE OVERSPREADING THE AREA DURING THE DAY
ON TUE...WITH COOLER TEMPERATURES IN PLACE BY WED. THIS LEAVES A
RATHER LARGE BUST POTENTIAL FOR MAXES ON TUE. OPTED INCREASE
GRADIENT IN MAXIMUM TEMPERATURES ACROSS THE AREA ON TUE AND TRIM
TEMPERATURES A TAD ON WED. MINOR TWEAKS TO REMAINDER OF THE
FORECAST.

-HOWERTON

AVIATION...

MAIN CONCERNS ONCE AGAIN THE DEALING WITH POTENTIAL FOR MVFRR
CLOUDS TO DEVELOP IN MOIST UPSLOPE FLOW. STORMS WILL LIKELY AFFECT
ALL AERODROME FORCAST SITES SOMETIME DURING THE FORECAST
PERIOD...BUT DETAILS WILL BE DIFFICULT TO PIN DOWN. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    88  69  76  54 /  20  80  40  30
HUTCHINSON      87  65  70  52 /  30  80  30  20
NEWTON          86  66  73  52 /  30  80  40  30
ELDORADO        87  67  77  54 /  30  80  40  30
WINFIELD-KWLD   89  71  79  55 /  20  70  50  30
RUSSELL         84  55  61  48 /  50  80  20  20
GREAT BEND      84  55  62  50 /  50  80  20  20
SALINA          84  61  68  50 /  50  80  30  20
MCPHERSON       86  64  69  51 /  40  80  30  20
COFFEYVILLE     85  71  81  58 /  70  60  60  50
CHANUTE         84  70  80  56 /  70  70  50  40
IOLA            83  69  79  55 /  30  70  50  40
PARSONS-KPPF    84  72  81  57 /  70  70  60  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 26, 5:39 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CDT MON MAY 26 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
539 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE SCATTERED THUNDERSTORMS THIS MORNING MAY OCCASIONALLY BE
STRONG...BUT ARE NOT EXPECTED TO BECOME SEVERE.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOMETIME THIS
AFTERNOON IN CENTRAL KANSAS...THEN TRAVERSE THE REMAINDER OF THE
AREA THIS EVENING AND OVERNIGHT. THE INITIAL THREAT WILL BE LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...MAINLY NORTH OF A
KINGMAN TO ELDORADO TO EUREKA LINE. THE STORMS WILL LIKELY
TRANSITION INTO A LINE DURING THE EVENING AND OVERNIGHT...WITH
THE PRIMARY THREAT BEING DAMAGING WINDS AND HEAVY RAIN. IF IT BECOMES
MORE CERTAIN THAT THE RICH MOISTURE WILL REACH THE FRONT AND
COMBINE WITH AFTERNOON SUNSHINE...THE THREAT FOR SIGNIFICANT
SEVERE WEATHER WILL GREATLY INCREASE.

LOCALLY HEAVY RAIN COULD ALSO LEAD TO SOME FLOODING...ESPECIALLY
OVER AREAS WHERE HEAVY RAIN HAS OCCURRED OVER THE WEEKEND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THE
MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE
FROM EUREKA TO ELDORADO TO WELLINGTON TUESDAY AFTERNOON AND
EVENING. THE EXTENT AND MAGNITUDE OF THE SEVERE THREAT IS HIGHLY
DEPENDENT ON WHAT HAPPENS MONDAY NIGHT.

THUNDERSTORMS WILL ALSO AFFECT THE AREA STARTING FRIDAY NIGHT AND
CONTINUE INTO THE WEEKEND. LATER OUTLOOKS WILL CONTAIN MORE
DETAILED INFORMATION.

PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED
INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES TODAY...MAKE SURE YOU
HAVE ACCESS TO WATCHES AND WARNINGS...AND PLAN OF WHAT YOU WILL DO
IF SEVERE WEATHER THREATENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS CENTRAL KANSAS...
AND OVER THE ENTIRE AREA TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED
IN SOUTHEAST KANSAS ON TUESDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, May 26, 11:28 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1128 AM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLOOD            INDEPENDENCE            37.23N 95.71W
05/26/2008                   MONTGOMERY         KS   LAW ENFORCEMENT

            STREET FLOODING STARTING TO OCCUR IN INDEPENDENCE.

&&

LFW
Local storm report, May 26, 11:54 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1154 AM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     FLOOD            FREDONIA                37.53N 95.82W
05/26/2008                   WILSON             KS   CO-OP OBSERVER

            STREET FLOODING IN TOWN WITH SMALL STREAMS IN VICINITY AT
            BANKFULL.

&&

LFW
Local storm report, May 26, 12:00 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1200 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HEAVY RAIN       FREDONIA                37.53N 95.82W
05/26/2008  M2.45 INCH       WILSON             KS   TRAINED SPOTTER

            RAINFALL READING TOTAL FROM YESTERDAY TO 1145 THIS MONDAY
            MORNING. MOST OF THE RAIN FELL THIS MORNING.

&&

LFW
Local storm report, May 26, 12:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1207 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            EUREKA                  37.82N 96.29W
05/26/2008                   GREENWOOD          KS   LAW ENFORCEMENT

            MINOR STREET FLOODING IN TOWN.

&&

LFW
Local storm report, May 26, 12:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1217 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       MADISON                 38.13N 96.14W
05/26/2008  M3.16 INCH       GREENWOOD          KS   CO-OP OBSERVER

            RAINFALL READING FROM 1130 AM SUNDAY TO 1025 AM MONDAY.75
            PERCENT FELL MONDAY MORNING.

&&

LFW
Local storm report, May 26, 12:19 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1219 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLOOD            MADISON                 38.13N 96.14W
05/26/2008                   GREENWOOD          KS   CO-OP OBSERVER

            MINOR STREET FLOODING IN TOWN.

&&

LFW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:00 PM CDTTornado WarningICTSaline30 min
May 25, 7:06 PM CDTSevere Thunderstorm WarningICTBarton, Russell43 min
May 25, 7:14 PM CDTSevere Thunderstorm WarningICTBarton91 min
May 25, 7:24 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice51 min
May 25, 7:30 PM CDTSevere Thunderstorm WarningICTRice45 min
May 25, 7:40 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline65 min
May 25, 7:52 PM CDTFlash Flood WarningICTBarton, Ellsworth, McPherson, Reno, Rice, Saline3 hr
May 25, 8:17 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice59 min
May 25, 8:40 PM CDTTornado WarningICTHarvey, McPherson19 min
May 25, 8:54 PM CDTTornado WarningICTHarvey, Marion36 min
May 25, 9:05 PM CDTSevere Thunderstorm WarningICTHarper, Kingman85 min
May 25, 9:35 PM CDTSevere Thunderstorm WarningICTChase, Marion55 min
May 25, 9:59 PM CDTTornado WarningICTReno31 min
May 25, 10:05 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion55 min
May 25, 10:21 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Russell8 hr
May 25, 10:36 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick39 min
May 25, 10:48 PM CDTAreal Flood WarningICTBarton, Ellsworth, Rice, Saline8 hr
May 25, 11:05 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion55 min
May 25, 11:21 PM CDTTornado WarningICTButler39 min
May 25, 11:32 PM CDTTornado WarningICTButler28 min
May 25, 11:37 PM CDTSevere Thunderstorm WarningICTChase, Elk, Greenwood68 min
May 25, 11:47 PM CDTTornado WarningICTElk, Greenwood28 min
May 26, 10:27 AM CDTAreal Flood WarningICTGreenwood, Montgomery, Wilson5 hr
May 26, 1:06 PM CDTAreal Flood WarningICTLabette5 hr
May 26, 1:49 PM CDTAreal Flood WarningICTElk5 hr
May 26, 2:09 PM CDTRiver Flood WarningICTWilson43 hr
May 26, 2:15 PM CDTRiver Flood WarningICTMontgomery, Wilson3 days
May 26, 2:15 PM CDTRiver Flood WarningICTMontgomery4 days
May 26, 2:18 PM CDTRiver Flood WarningICTChase, Lyon30 hr
May 26, 3:07 PM CDTSevere Thunderstorm WarningICTCowley, Sumner38 min
May 26, 3:44 PM CDTFlood WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more30 hr
May 26, 3:48 PM CDTSevere Thunderstorm WarningICTCowley, Sumner57 min
May 26, 4:00 PM CDTAreal Flood WarningICTSumner5 hr
May 26, 4:33 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln57 min
May 26, 4:35 PM CDTSevere Thunderstorm WarningICTSedgwick51 min
May 26, 4:35 PM CDTSevere Thunderstorm WarningICTCowley55 min
May 26, 4:41 PM CDTSevere Thunderstorm WarningICTSumner64 min
May 26, 4:55 PM CDTSevere Thunderstorm WarningICTNeosho24 min
May 26, 5:04 PM CDTSevere Thunderstorm WarningICTBarton49 min
May 26, 5:04 PM CDTSevere Thunderstorm WarningICTButler42 min
May 26, 5:24 PM CDTAreal Flood WarningICTCowley4 hr
May 26, 5:26 PM CDTSevere Thunderstorm WarningICTEllsworth64 min
May 26, 5:29 PM CDTSevere Thunderstorm WarningICTSumner57 min
May 26, 5:33 PM CDTFlash Flood WarningICTSumner4 hr
May 26, 5:35 PM CDTSevere Thunderstorm WarningICTLincoln, Russell55 min
May 26, 5:45 PM CDTSevere Thunderstorm WarningICTSumner42 min
May 26, 5:59 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline61 min
May 26, 6:30 PM CDTAreal Flood WarningICTEllsworth5 hr
May 26, 6:38 PM CDTSevere Thunderstorm WarningICTHarvey, Reno29 min

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.